first Ippi treatment yesterday

Posted By
2/14/2012 2:55pm
View other posts by
Activity
Replies: 19

Well my adventure into the Brave New World of Melanoma started yesterday with my first Ippi treatment in Columbus at the James Cancer Center at OSU. Any hints at what to expect or any suggestions would be appreciated.The infusion went fine..so far no side effects.. but then it's only been less than 24 hours. Keeping my fingers crossed that this will work and the side effect will be at a minimum. Happy Valebtines day to All of you

Joan

Joan,

Congratulations on getting treatment number 1 under your belt!  My husband has had four ipi infusions and has had no side effects.  Everyone is different!

Here is to NED!

Barb

We don't know how strong we are until being strong is the only choice we have.

Barb thanks you for your reply.It always helps to hear about everyone ecperience with Ippi..it gives me a clue as to what I may expect. I am so glad that your Husband had little or no side effects. I hope that I will be lucky as well. Was there anything special that he did to help prevent them? I see that he has a scan on the 24th.. I hope and pray that he has good results

Joan

Usually you won't see side effects until after your second treatment. But everyone is different. I developed colitis just before my second treatment and have been on steroids since the first of the year. The second treatment was Dec 29. I don't know when or if I will have my other two treatments.

Good luck!!

"I can do all things through Christ who strengthens me." Philippians 4:13

Thank you for the infomation Roxy.. Soory about your Colitis. My doctor warned me to call her at the first sign of it.I hope that I can avoid it.. because I am Diabetic and steroids impact on blood sugars..so I would have to be very careful to monitor very carefully if I ever go on steroids. Best luck

Joan

Joan.  I had my 3rd infusion last week and have just began getting headaches (a few Motrin tablets take care of them), some mild stomach upset and some fatigue. Nothing i can't manager.  In fact, act, i still run almost every day.  I hope your treatments go as well as mine.  Best of luck to you!

Frank D brooklyn

Frank I am an old Brooklyn Girl myself....but from before you were born. Thanks for your reply. I can deal with headaches and fatigue..as for running in Marathons..well at 81.. I am glad to just walk..LOL It is wonderful that you are still able to be so active.I too hope that my side effects are as managable as yours.. good luck with treatment number 4

Joan

"The miracle is not that I finished, but that I had the courage to start."  John Bingham.  Keep running!!!!

Thanks Runnergirl..I see you are from one of my all time favorite placed in the world..such beauty in Sedona!  Instead of running I will settle for a slow walk  LOL

Joan

Joan,

I completed 4 rounds of IPPY with very little side effects. Some minor fatigue and a minor rash on my arms. Otherwise all went well. Unfortunately the scans showed progression so I moved on to IL2. Now thats the one with the side effects...

Good Luck

Thank you Dave for replying. Glad that you had little side effects from the Ippy..but so sorry that it did not work for you..how long since your last Ippy treatment? I have read that sometimes things do show progression befor they get better. You are right that the IL2 is a tough treatment..but the results are very good for many people..I pray that you are one of them.

Joan

I'm 2 weeks past my 4th & last ipi infusion & 2 weeks away from follow-up scans. Sometime between the 2nd & 3rd treatment I developed a rash that is still hopsctching around my body but is getting better. It doesn't bother me much when I'm busy. I work 2 days & walk 18 holes 2 days. But its annoying when driving or watching TV or going to bed. Best wishes!

Thank you for your reply audgator...every bit of infomation from those who "have been there..done that" helps me. Sorry you still have the Itch..I hope that it resolves soon. Do you have a perscription for it or use OTC stuff? I have read here that many take a perscription..but haven't read exactly what the perscription is. I am really bad when it comes to scratching a itch and have scratched myself raw upon occassion..so I am dreading controling the itch..if I get it.I hope that the results of your scan will show that the Ippi has worked for you..Best wishes

Joan

Joan, I started out using Cortizone and/or The Walgreen's equivilent store brand. Each application only gave relief for about 3 hours. After going through about 6 tubes I tried my wife's skin moisturizer and found the effect about the same. Then I bought the generic equivilent of Gold Bond cream and have stuck with that. It works as well as anything else I've tried and doesn't have the label direction of "use 2 or 3 times daily" like the Cortizone. I was using way more than that. With a previous rash (pre-melanoma) the best thing I found was "Itch-X" but its initial effect is a burning & I didn't want to do that on such a wide-spread condition. My rash has been what seems like the least objectional side effect & I feel lucky. I hope you have none!   Dan

ps: My oncologist did give a script fpr prednizone, But I felt no relief with that.   Dan

My derm recommended Capzasin.  Be careful.  It is made from peppers.  Keep it away from mucos membrances like you eyes!

Thanks you Runnergirl..I used Capzasin many years ago for another reason..it burned me so badly that I did my best to try and wash it off..I guess if you can stand the burning it will help the itch..hey..when it gets bad..you will try anything..Right?

Thanks for the info Dan... Dr Kendra's NP suggested the Gold Bond Cream as well..she also said CeraV cream was good.I will keep them on hand if needed.

Joan

Jim M. - (2/18/2012 - 10:41pm)

Hi Joan,

 I was on a clinical trial with Ipi from 3/08 to 10/08. I received 4 infusions of 10mg/kg. I had mostly mild side effects until I had constant headaches. An MRI revealed swelling of the pituitary gland. Steroids helped the swelling to subside but I've been on Hydrocortisone ever since as a hormone replacement. On the plus side my immune response was significant based on the proliferation of T cells from Ipi. I hope you get a significant response without having to be on steroids.

Best of success and God Bless,

 Jim M.

 stage 3C

NED: 4 years, 3 months

Jim..I see that you got a high dose of the Ippy.. I have no idea what dose I am getting..I will ask Dr Kendra next time.. I assume that it is not the high dose as it is not a clinical trial. I hope that I don't need to go on Steroids..as I am Diabetic and it can really mess up my blood sugars..but if I need to.. of course I will. Congratulations for being NED..that is wonderful

Joan